Alert archive / Kansas / Wind Chill Advisories in 2007

Wind Chill Advisory 1, NWS Wichita, KS

February 13, 20077 counties in Kansas

NWS Wichita, KS issued this wind chill advisory at Feb 13, 2007, 9:35 PM CST for 7 counties in Kansas. It took effect at Feb 14, 2007, 12:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2007, 9:35 PM CST (03:35 UTC)
In effect from
Feb 14, 2007, 12:00 AM CST
Expired
Feb 14, 2007, 10:55 AM CST
In force
11 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 131 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KICT 140335
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CST TUE FEB 13 2007


KSZ032-033-047>051-141145-
/O.NEW.KICT.WC.Y.0001.070214T0600Z-070214T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
935 PM CST TUE FEB 13 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST WEDNESDAY. 

ARCTIC HIGH PRESSURE WILL CONTINUE TO SURGE INTO CENTRAL KANSAS
OVERNIGHT AND CAUSE TEMPERATURES TO TUMBLE INTO THE ZERO TO FIVE
BELOW ZERO RANGE. THESE TEMPERATURES COMBINED WITH NORTH WINDS AT
10 TO 15 MPH WILL CREATE WIND CHILL VALUES BETWEEN 15 AND 20 BELOW
ZERO MAINLY AFTER 2 AM.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
COX
4 follow-up statements
000 
WWUS43 KICT 141137
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
537 AM CST WED FEB 14 2007

KSZ032-033-047>051-141400-
/O.CON.KICT.WC.Y.0001.000000T0000Z-070214T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
537 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING. 

ARCTIC HIGH PRESSURE WILL CONTINUE TO SURGE INTO CENTRAL KANSAS
OVERNIGHT AND CAUSE TEMPERATURES TO TUMBLE INTO THE ZERO TO FIVE
BELOW ZERO RANGE. THESE TEMPERATURES COMBINED WITH NORTH WINDS OF 
10 TO 15 MPH WILL PRODUCE WIND CHILLS BETWEEN 15 AND 20 BELOW ZERO
UNTIL 8 AM.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...PREPARE ACCORDINGLY.

$$

ES
000 
WWUS43 KICT 141310
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
710 AM CST WED FEB 14 2007

KSZ032-033-047>051-141600-
/O.EXT.KICT.WC.Y.0001.000000T0000Z-070214T1600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
710 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

ARCTIC HIGH PRESSURE WILL CONTINUE TO SURGE INTO CENTRAL KANSAS
THIS MORNING AND CAUSE TEMPERATURES TO TUMBLE INTO THE ZERO TO
FIVE BELOW ZERO RANGE. THESE TEMPERATURES COMBINED WITH NORTH
WINDS AROUND 10 MPH WILL PRODUCE WIND CHILLS BETWEEN 15 AND 20
BELOW ZERO UNTIL 10 AM.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...PREPARE ACCORDINGLY.

$$

KETCHAM
000 
WWUS43 KICT 141546
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
946 AM CST WED FEB 14 2007

KSZ032-033-047>051-141700-
/O.EXT.KICT.WC.Y.0001.000000T0000Z-070214T1700Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
946 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

NEAR ZERO TEMPERATURES COMBINED WITH NORTH WINDS AROUND 10 MPH
WILL PRODUCE WIND CHILLS AROUND 15 BELOW ZERO THROUGH LATE
MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...PREPARE ACCORDINGLY.

$$

KLEINSASSER
000 
WWUS43 KICT 141655
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1055 AM CST WED FEB 14 2007

KSZ032-033-047>051-141800-
/O.CAN.KICT.WC.Y.0001.000000T0000Z-070214T1700Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
1055 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND
CHILL ADVISORY. 

WIND CHILLS HAVE CLIMBED ABOVE ADVISORY CRITERIA...BUT WILL STILL
LINGER BETWEEN ZERO AND 10 BELOW THROUGHOUT THE DAY. IF YOU MUST
VENTURE OUTDOORS...PREPARE ACCORDINGLY. 

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 9:28 PM CST, 7 minutes earlier.

Area forecast discussion, Feb 13, 9:28 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
928 PM CST TUE FEB 13 2007

.UPDATE...

THE MAIN CONCERN TONIGHT WILL BE THE WIND CHILLS AND CLOUD COVER.

LATEST SATELLITE LOOP SHOWING SOME MID AND HIGH CLOUDS CONTINUING TO
MOVE THROUGH WESTERN KANSAS AND PUSHING OVER CENTRAL KANSAS.
HOWEVER...THESE CLOUDS ARE NOT PLAYING MUCH OF ROLE IN RESTRICTING
TEMPERATURES TONIGHT AS 1000-925MB COLD AIR ADVECTION CONTINUES TO
POUR IN FROM THE ARCTIC HIGH. THIS IS ALSO AIDING IN KEEPING THE
1KFT-2-KFT CEILINGS IN PLACE ACROSS CENTRAL AND SOUTHEAST KANSAS DUE
TO RISING THETA SURFACES AROUND 265K. AS A RESULT...WE HAVE LOWERED
TEMPERATURES SEVERAL DEGREES ACROSS THE AREA. IN ADDITION...WE ARE
ISSUING A WIND CHILL ADVISORY FOR CENTRAL KANSAS SINCE WIND CHILLS
ARE ALREADY 8 BELOW ZERO IN THAT REGION.

COX

&&

.PREV DISCUSSION... /ISSUED 327 PM CST TUE FEB 13 2007/

DISCUSSION...

TONIGHT:

VERY TOUGH TEMPERATURE/SKY FORECAST. ALBEDO AND TEMPERATURE OF
CLOUDS AND SNOW ARE VERY CLOSE MAKING IT DIFFICULT TO RESOLVE
CLEARING LINE ACCURATELY...SUSPECT 11-3.9 MICRON HAS BEST VIEW.  DOES
APPEAR THAT MODELS /AND AUTOMATED SURFACE OBSERVING SYSTEMS/ ARE
STRUGGLING BADLY WITH LOW LEVEL MOISTURE. SEVERAL OBSERVATIONS
POINTS IN KS/NEBRASKA ARE SHOWING OVERCAST LOW CLOUDS WHEN IN FACT IT
IS CLEAR. SUSPECT CLEARING WILL WORK INTO CENTRAL KS BEFORE MOVING
BACK IN LATER TONIGHT IN ADVANCE OF NEXT WAVE. WILL ALSO DRIBBLE
FLURRIES INTO THE EVENING FOR MOST AREAS. IF CLEAR SKIES PERSIST
TONIGHT...COULD NEED TO MAKE SUBSTANTIAL DOWNWARD ADJUSTMENTS TO
GOING MINIMUMS.

TUE-THU:

WITH UPPER TROUGH STILL WAITING TO ROTATE THROUGH AREA...WILL SEE A
COUPLE MORE CHANCES FOR LIGHT PRECIPITATION. DOES NOT APPEAR THAT
THERE WILL BE ANY SUBSTANTIAL ACCUMULATION WITH EITHER OF THE
VORT LOBES. MAIN ISSUE WILL BE COLD TEMPERATURES. MODEL OUTPUT
STATISTICS APPEARS TO BE A BIT WARM...GIVEN UPSTREAM TEMPERATURES
THIS AFTERNOON ACROSS NEBRASKA/SD. HAVE CONTINUED TREND TO UNDERCUT
MODEL OUTPUT STATISTICS AT MOST LOCATIONS THROUGHOUT THIS PERIOD.

SAT-TUE:

12/12 UTC AND 13/00 UTC EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER
FORECASTS MODEL CONTINUE TO SHOW GOOD RUN TO RUN CONTINUITY WITH
BUILDING WESTERN US RIDGE. UNFORTUNATELY THAT SIGNALS A TRANSITION
BACK TO NORTHWEST FLOW AND RESULTING ISSUES WITH TIMING OF
SHORTWAVES IN NORTHWEST FLOW. WITH MORE WESTERLY/DOWNSLOPE
COMPONENT...SHOULD SEE TEMPERATURES CLIMB WELL ABOVE NORMAL DURING
THE PERIOD. WHICH DAY WILL BE WARMEST WILL MOST LIKELY DEPEND ON
CLOUDS/INSOLATION. LATEST RUN OF GLOBAL FORECAST SYSTEM MODEL
CONSIDERABLY MORE MOIST THAN 0000 UTC RUN WHILE ALL EUROPEAN
CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL RUNS ARE QUITE
DRY. SUSPECT A LOCATION OR TWO COULD REACH THE 60S IF MODELS ARE
ANYWHERE CLOSE TO CORRECT. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT     8  20   5  22 /  10  20  20   0
HUTCHINSON       3  16   3  19 /  10  20  20   0
NEWTON           4  18   3  19 /  10  20  20   0
ELDORADO         9  20   5  20 /  10  20  20   0
WINFIELD-KWLD   13  22   8  26 /  10  20  20   0
RUSSELL         -2  13   1  20 /  10  20  20   0
GREAT BEND      -1  13   1  20 /  10  20  20   0
SALINA           1  14   1  16 /  10  20  20   0
MCPHERSON        2  16   2  17 /  10  20  20   0
COFFEYVILLE     15  25  11  25 /  10  10  20   0
CHANUTE         12  21   7  22 /  10  10  20   0
IOLA            12  21   6  22 /  10  10  20   0
PARSONS-KPPF    13  23  10  24 /  10  10  20   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 8 AM CST WEDNESDAY FOR KSZ032-033-
047>051.

&&
Hazardous weather outlook, Feb 13, 8:05 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CST TUE FEB 13 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-142315-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
805 PM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

FLURRIES WILL BE POSSIBLE THROUGH EARLY EVENING ACROSS THE AREA. NO
ACCUMULATION IS EXPECTED.

WIND CHILLS WILL DROP BELOW ZERO ACROSS THE REGION. VALUES MAY
RANGE FROM 10 TO 15 BELOW ZERO NORTHWEST OF A LINE FROM SALINA TO
GREAT BEND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIND CHILLS WILL BE BELOW ZERO OVER VIRTUALLY THE ENTIRE AREA
BOTH WEDNESDAY MORNING...AGAIN THURSDAY MORNING...AND EVEN FRIDAY
MORNING NORTH OF HIGHWAY 400.

THERE WILL BE A CHANCE OF LIGHT SNOW GENERALLY WEST OF I-35 ON
WEDNESDAY AND AREA WIDE WEDNESDAY NIGHT. NO SIGNIFICANT
ACCUMULATIONS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 3:19 PM CSTWind Chill AdvisoryICTBarton, Ellsworth, Lincoln, Russell19 hr

Nearby

Wind Chill Advisories in Kansas, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.